Aa
A
A
A
Close
Sexuality & Relationships Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Nervous about missing a Depo Provera dose

I missed a dose of Depo provera by 7 days now.  I know that I am not pregnant due to no intercourse.  My question is do I still have to wait until I get a cycle? What if I dont have a cycle for several months, in the past my cycle was abnornal to begin with.  If I have the depo without being on my cycle will I still be protected? I started the depo Aug. 2008.  And had never missed a dose until this time. My dose was due May 1, 2009.  Can anyone help me with this???
2 Responses
523042 tn?1212181495
MEDICAL PROFESSIONAL
Hello.

I don't know why you've missed your Depo shot, but it's definitely not a good idea. Call your doctor right away to discuss your next step. Your doc. knows your unique medical history and will advise you accordingly. Once you stop taking Depo, you're at risk for pregnancy. And don't forget that unless you're using risk reduction such as condoms, you're vulnerable to infection. Dr. J
505857 tn?1329685117
I know you posted this post a while ago but do you know all the facts about depo-provera.  I was on it for 2 and a half years and came off it to ttc in aug 08 i am still trying 18 months later as the depo made me infertile, it could take 2 years for the depo alone to leave your system.  I would strongly suggest if yu haven't already find a different contraception and i know a lot of women will agree with me on this site!!
Popular Resources
Dim the lights and break out the…eggs? These 10 foods will kick your sex drive into high gear.
Here are 16 facts you need to know to protect yourself from contracting or spreading a sexually transmitted disease.
The surprising benefits of getting busy
Pain, cramps and spotting — when should you call the doctor?
How do you keep things safer between the sheets? We explore your options.
Can HIV be transmitted through this sexual activity? Dr. Jose Gonzalez-Garcia answers this commonly-asked question.